Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 445, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 11, 2020, 7:29 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2020, 7:29 PM EDT (23:29 UTC)
- Expired
- Oct 12, 2020, 3:17 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at GA 124 near Lithonia (YELG1). The gauge peaked at 15.52 ft at Oct 11, 2020, 11:00 PM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
215 WGUS42 KFFC 112329 FLWFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 729 PM EDT Sun Oct 11 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Yellow River near Northeast Lithonia affecting Gwinnett and DeKalb Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC089-135-120730- /O.NEW.KFFC.FL.W.0445.201011T2329Z-201012T0728Z/ /YELG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 729 PM EDT Sun Oct 11 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the Yellow River near Northeast Lithonia. * From this evening to late tonight. * At 7:00 PM EDT Sunday the stage was 14.9 feet. * Flood stage is 15 feet. * Minor flooding is forecast. * Forecast...No forecast is available for this location. * Impact...At 15 feet, Flood stage is reached. Minor flooding will occur in portions of the woodlands near the river upstream and downstream from the gage on Georgia Highway 124. && LAT...LON 3389 8412 3389 8405 3377 8402 3377 8409 $$
2 follow-up statements
681 WGUS82 KFFC 120116 FLSFFC Flood Statement National Weather Service Peachtree City GA 916 PM EDT Sun Oct 11 2020 ...The Flood Warning continues for the following rivers in Georgia... Yellow River near Northeast Lithonia affecting Gwinnett and DeKalb Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. GAC089-135-120730- /O.CON.KFFC.FL.W.0445.000000T0000Z-201012T0728Z/ /YELG1.1.ER.201011T2325Z.201012T0047Z.000000T0000Z.NO/ 916 PM EDT Sun Oct 11 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Yellow River near Northeast Lithonia. * Until late tonight. * At 8:47 PM EDT Sunday the stage was 15.4 feet. * Flood stage is 15 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 15 feet, Flood stage is reached. Minor flooding will occur in portions of the woodlands near the river upstream and downstream from the gage on Georgia Highway 124. && LAT...LON 3389 8412 3389 8405 3377 8402 3377 8409 $$
996 WGUS82 KFFC 120717 FLSFFC Flood Statement National Weather Service Peachtree City GA 317 AM EDT Mon Oct 12 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellow River near Northeast Lithonia affecting Gwinnett and DeKalb Counties. GAC089-135-120830- /O.CAN.KFFC.FL.W.0445.000000T0000Z-201012T0717Z/ /YELG1.1.ER.700119T1307Z.700119T1307Z.700119T1308Z.NO/ 317 AM EDT Mon Oct 12 2020 ...The Flood Warning for the Yellow River near Northeast Lithonia has been cancelled... The Flood Warning is cancelled for the Yellow River near Northeast Lithonia. * At 2:46 AM EDT Monday the stage was 14.9 feet. * Flood stage is 15 feet. * Forecast...No forecast is available for this location. && LAT...LON 3389 8412 3389 8405 3377 8402 3377 8409 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 3:11 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 11, 3:11 PM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 311 PM EDT Sun Oct 11 2020 .SHORT TERM /Tonight through Monday Night/... An abundance of dry air exists aloft above 700 hPa, but we will have a hard time reaching it for the next 24 hours because in the wake of the remnants of Delta, ample low-level moisture is in place throughout the forecast area. In the upper-levels, a weak shortwave that swept Delta to the northeast, is still hovering over the area and providing some weak lift to the low-levels which is creating a widespread swath of light showers and drizzle across the region. As the evening goes on the forcing for these showers should wane but with coverage as far west as the AL/MS boarder it's a bit unclear at what time these showers should move out. Overnight areas of fog and low-level clouds should develop. With the overnight rains the dewpoints should be in the upper 60s, with very low dewpoint depressions. The scale and thickness of the fog will likely depend on when the rain showers dissipate from the area. Tomorrow, the thicker low-level clouds should clear by the afternoon as the moist airmass begins to move out and a small pocket of PWATS under an inch move through. However, the more significant dry air mass will begin to move in at the very end of the short term as a frontal system moves through very early Tuesday morning with PWATS near 0.25 inches behind it. Thiem .LONG TERM /Tuesday through Sunday/... The long term period begins with a weak front pushing into north GA by Tuesday morning. Moisture looks limited so expecting mostly dry conditions with the front. With a general west to northwest flow aloft we can look for dry and warm weather through the end of the week. Another front is expected Thursday night into Friday as a long wave trough deepens from the Great Lakes into the Gulf. GFS and ECMWF in good agreement on the overall pattern through the period. Not much moisture with this front but there may be a slight chance for some showers across the far north Thursday night and Friday. Some cooler temperatures are in store for the weekend. 41 && AVIATION... 18Z Update... Widespread shallow -SHRA to continue through the afternoon at all sights before dissipating between 22-04Z. Ample moisture will spark areas of BR/FG and lowered CIGS dropping to IFR around 3-5Z, and LIFR around 7Z at ATL sites. IFR to LIFR also expected at other TAF sites between 8-14Z. All sites expected to see improvement to IFR by 14Z, then MVFR by 16Z, and VFR by 18Z. Winds out of the WSW up to 10 kts with Ocnl gusts to 15kt, becoming light to calm overnight. //ATL Confidence...18Z Update... Medium on timing of SHRA, timing of CIGS, and VSBYs. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 65 79 64 84 / 30 10 5 5 Atlanta 66 77 64 80 / 20 10 5 5 Blairsville 62 74 57 76 / 30 10 10 5 Cartersville 66 78 61 79 / 20 10 10 0 Columbus 67 82 65 85 / 20 10 5 0 Gainesville 65 77 64 81 / 20 10 5 5 Macon 67 82 63 88 / 20 10 5 5 Rome 65 80 61 80 / 20 10 10 0 Peachtree City 65 79 64 81 / 20 10 5 5 Vidalia 69 82 66 88 / 20 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....41 AVIATION...Thiem
Hazardous weather outlook, Oct 11, 2:58 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 258 PM EDT Sun Oct 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 258 PM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. However, please adhere to all ongoing River Flood Warnings with several rivers in the Atlanta metro still in flood. Overnight some patchy dense fog will also be possible throughout the forecast area. If traveling, please drive slow and give plenty of space between yourself and the car in front of you. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Oct 11, 3:36 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 1 ENE IMLAC 33.04N 84.55W
10/10/2020 MERIWETHER GA 911 CALL CENTER
TREE DOWN ON THE COVERED BRIDGE ALONG COVERED BRIDGE
ROAD.
&&
EVENT NUMBER FFC2001241
NLISTLocal storm report, Oct 11, 3:38 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 2 NE ROCKY MOUNT 33.19N 84.65W
10/10/2020 MERIWETHER GA 911 CALL CENTER
TREE DOWN AT PANTHER CREEK ROAD AND STRICKLAND TOWN
ROAD.
&&
EVENT NUMBER FFC2001242
NLISTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:00 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Oct 10, 8:06 PM EDT | Tornado Warning | FFC | DeKalb | 24 min |
| Oct 10, 8:33 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 27 min |
| Oct 10, 8:36 PM EDT | Special Weather Statement | FFC | Rockdale | 24 min |
| Oct 10, 8:55 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 6 hr |
| Oct 10, 8:59 PM EDT | Special Weather Statement | FFC | Clayton | 31 min |
| Oct 10, 9:32 PM EDT | River Flood Warning | FFC | DeKalb | 7 hr |
| Oct 10, 9:44 PM EDT | River Flood Warning | FFC | Fulton | 4 hr |
| Oct 10, 9:46 PM EDT | Special Weather Statement | FFC | Barrow | 29 min |
| Oct 10, 9:53 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Oct 10, 10:03 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 1 more | 6 hr |
| Oct 10, 10:05 PM EDT | River Flood Warning | FFC | Cobb | 6 hr |
| Oct 10, 10:08 PM EDT | River Flood Warning | FFC | DeKalb | 21 days |
| Oct 10, 10:12 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 21 days |
| Oct 10, 10:13 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 32 hr |
| Oct 10, 10:15 PM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 10, 10:18 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 12 hr |
| Oct 10, 10:23 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 50 hr |
| Oct 10, 10:25 PM EDT | River Flood Warning | FFC | Fulton | 60 min |
| Oct 10, 10:28 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Oct 10, 10:36 PM EDT | Flash Flood Warning | FFC | Banks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more | 6 hr |
| Oct 10, 10:43 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Oct 10, 10:54 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 4 hr |
| Oct 10, 10:56 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 28 hr |
| Oct 10, 10:58 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Oct 10, 10:58 PM EDT | River Flood Warning | FFC | DeKalb | 3 hr |
| Oct 10, 11:01 PM EDT | River Flood Warning | FFC | Fulton | 20 hr |
| Oct 10, 11:06 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Oct 10, 11:12 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 26 hr |
| Oct 10, 11:23 PM EDT | River Flood Warning | FFC | Forsyth | 5 hr |
| Oct 10, 11:26 PM EDT | River Flood Warning | FFC | Gwinnett | 23 hr |
| Oct 10, 11:31 PM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 45 hr |
| Oct 10, 11:39 PM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Oct 10, 11:40 PM EDT | River Flood Warning | FFC | Gwinnett | 4 hr |
| Oct 11, 12:03 AM EDT | River Flood Warning | FFC | Gwinnett | 21 days |
| Oct 11, 12:16 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 25 hr |
| Oct 11, 12:19 AM EDT | River Flood Warning | FFC | Fulton | 16 hr |
| Oct 11, 12:20 AM EDT | River Flood Warning | FFC | Forsyth | 20 hr |
| Oct 11, 12:22 AM EDT | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Oct 11, 12:23 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Oct 11, 12:47 AM EDT | Special Weather Statement | FFC | White | 58 min |
| Oct 11, 1:05 AM EDT | River Flood Warning | FFC | Fulton | 21 days |
| Oct 11, 1:25 AM EDT | River Flood Warning | FFC | Cobb | 116 min |
| Oct 11, 1:41 AM EDT | River Flood Warning | FFC | Dawson | 9 hr |
| Oct 11, 1:51 AM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Oct 11, 2:01 AM EDT | River Flood Warning | FFC | Coweta | 24 min |
| Oct 11, 2:06 AM EDT | River Flood Warning | FFC | Hall, White | 21 days |
| Oct 11, 2:19 AM EDT | River Flood Warning | FFC | Fulton | 21 days |
| Oct 11, 2:22 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Oct 11, 2:53 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 19 hr |
| Oct 11, 2:57 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 2 hr |
| Oct 11, 3:01 AM EDT | River Flood Warning | FFC | DeKalb | 12 hr |
| Oct 11, 3:07 AM EDT | Areal Flood Warning | FFC | Banks, Barrow, Cherokee, Clayton, Cobb, Dawson and 11 more | 3 hr |
| Oct 11, 4:34 AM EDT | River Flood Warning | FFC | Cherokee | 12 hr |
| Oct 11, 4:37 AM EDT | River Flood Warning | FFC | DeKalb | 21 days |
| Oct 11, 6:42 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 30 hr |
| Oct 11, 7:03 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 18 hr |
| Oct 11, 11:25 AM EDT | River Flood Warning | FFC | Cobb | 10 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Cherokee | 14 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 2 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 15 hr |
| Oct 11, 3:10 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 33 hr |
| Oct 11, 7:07 PM EDT | River Flood Warning | FFC | Fayette, Spalding | 39 hr |
| Oct 11, 7:12 PM EDT | River Flood Warning | FFC | Fulton | 18 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.